Natpro beginning to help, but still scared and need answers

by Vicky
(Scotland, UK)

I have always experienced really bad PMS, depression and other symptoms which have worsened in recent years. I am now 43 and have recently been diagnosed with an egg-sized fibroid, which because of its position, the doctors say they cannot do anything about unless I have a hysterectomy. I really want to avoid this and so I am currently on 15mg progestins daily for 21 days to control almost constant bleeding. Obviously, this is not ideal, but it allows me to function.

However, in the last 6 months have experienced a monthly dramatic increase in the heaviness of bleeding, but also what I now understand to be a monthly worsening and increase in the amount of estrogen dominant symptoms - to the point where I now have constant PMS and daily symptoms which change and come and go including nerve twiches, electric current sensations, rheumatic pains, headaches, dizziness, IBS, hair loss, acne, pigmented blotchy skin, pins and needles, bloating, shooting pains, night sweats, sleeplessness, palpitations, shakes, mood swings, ear problems, painful dry eyes, urinary tract pain, etc etc, the list goes on.

I have been on Natpro cream for just 2 weeks and already have a big improvement in my night sweats, back pain and no diarroah (even during my period week when I'm off the cream!) and I was previously getting back pain almost daily. This gives me hope!

I have had absolutely no help from my GP or gynae in finding out what these symptoms were and why they worsened so rapidly over a few months. I have done all the research myself and was so relieved to find some of the answers online. I would REALLY like to understand why these symptoms suddenly became so bad - could my progesterone level have dropped so suddenly over the last few months? Do you have any suggestions or experience of this from others?

Also, I desperately need reassurance that many, if not all of the above symptoms will be alleviated in time by the cream, as I am currently in a complete mess and can't work or function normally as the symptoms are so debilitating.

I have also read that progesterone cream can shrink fibroids and so help with heavy periods. I am praying that in a few months / years I will be able to stop using the oral progestins altogether and just stick to the cream and avoid having to have a hysterectomy. Do you have any experience of this being possible?

I'm so grateful to have found your site and this cream, which I am purchasing through a distributor here in the UK.

I would be grateful for any advice, reassurance you can offer and hope that this post helps others with weird symptoms like mine.

Comments for Natpro beginning to help, but still scared and need answers

Click here to add your own comments

Aug 07, 2009
Natpro beginning to help, but still scared and need answers
by: Wray

Hi Vicky. I'm so pleased some of your symptoms have been helped. They are not weird but normal! Normal for low progesterone levels, high oestrogen levels. Fibroids are stimulated by excess oestrogen, we do have a web page on this, please take a look.
The average age for menopause is 51, but peri-menopause can start 5-10 years before, so it would seem you could be in the beginning phase of P-M. This can be a hectic time, please look at the web page we have on this. I don't know how long you've been on the progestin, but these suppress ovulation and by doing so stop all ovarian oestrogen production which is needed, but they also stop progesterone production, so the worst thing you could be taking! Excess oestrogen has not only caused your symptoms, but the heavy bleeding as well. Oestrogen and only oestrogen stimulates cells to grow. Vital during puberty when it causes our breasts and hips to develop, and the fatty layer women have. Vital once a month when it stimulates an egg/eggs to grow and mature. Vital too in stimulating the endometrium each month to grow and thicken ready for a possible fertilised egg. But in excess it stimulates cells to continue growing, and grow they will with no progesterone to suppress the oestrogen. Our bodies must be kept in balance. But without a check, the excitatory hormones like oestrogen would continue stimulating. Matrix metalloproteinases (MMP?s) are enzymes that break down protein. They play a role in the breakdown of endometrial tissues at the end of the menstrual cycle. If they are over active, as would be the case with excess oestrogen in the body as oestrogen stimulates their production, the result is a pathological reaction such as inflammation. A high level of MMP?s can lead to both rheumatoid and osteo-arthritis, cirrhosis and excessive bleeding in the uterus. If a low level of progesterone is present, or a high level of oestrogen, for whatever reason, the lining will continue to grow. This will result in possible endometriosis, fibroids, cysts, continual bleeding etc. Progesterone suppresses both MMP?s and oestrogen. I don't believe you need the progestin, but progesterone. I have helped many women with heavy, continual bleeding on high doses of progesterone, some as high as 900mg/day. I suggest you increase the amount you are using to 200mg/day (6ml of cream) to start with and see if that helps. Although progesterone is very calming and will help the palpitations, the best nutrient is the amino acid taurine, please start with 500mg/day, increasing gradually until you find the optimum dose, it's safe to go up to 6000mg/day. The dryness will be helped by omega 3 fish oil, about 5ml/day plus flax oil 15-60ml/day. Finally the acne can be helped by zinc, please take a high dose of 100mg/day for about a month or two, then reduce to 15mg/day. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...